Linezolid and Rasagiline - A culprit for serotonin syndrome
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Serotonin syndrome refers to a disorder which results from excess serotonergic stimulation at central and peripheral serotonin receptors, usually caused by drugs or drug interactions. It was first defined in 1955, but the precipitating drugs, signs, and symptoms became more common only after 1990s. Despite its high prevalence; serotonin syndrome is often under-diagnosed. This case report highlights a rare incidence of serotonin syndrome due to drug interactions of linezolid with rasagiline; monoamine oxidase (MAO) inhibitor.A 65-year-old female patient was admitted to the hospital for cellulitis. She had a history of diabetes mellitus and parkinsonism on levodopa/carbidopa, rasagiline, ropinirole, trihexyphenidyl, amantadine, metformin, and glipizide. We present here a case of rare incidence of serotonin syndrome associated with linezolid and rasagiline....

http://www.ijp-online.com/article.asp?issn=0253-7613;year=2016;volume=48;issue=1;spage=91;epage=92;aulast=Hisham
Preview
Dr. a●●t m●●●a and 13 others like this
Like
Comment
Share
Dr. M●●●●●v D●●●i
Dr. M●●●●●v D●●●i Internal Medicine
Serotonin syndrome is not very uncommon, but probably more often missed or not thought of. Agreed, Linezolid is not as safe as perceived by most Doctors. We frequently encounter Serotonin syndrome as Drug Drug interaction, especially when Linezolid is co prescribed with Tramadol.
Jun 23, 2017Like3
S●●●●●g K●●●t
S●●●●●g K●●●t General Medicine
Can serotonin syndrome menifrest as a paraneoplastic syndrome? something like carcinoid tumor?????
Jun 28, 2017Like